Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Wilmington, OH

June 13, 20139 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 13, 2013, 12:25 AM EDT for 9 counties in Ohio. It was in force for 50 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2013, 12:25 AM EDT (04:25 UTC)
Expired
Jun 13, 2013, 1:15 AM EDT
In force
50 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Logan County, OH, Mercer County, OH, Miami County, OH, Shelby County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 89 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 12:35 AM EDTTSTM WND DMG2 N Bradford, OHLARGE TREE LIMBS DOWN
Jun 13, 12:40 AM EDTTSTM WND DMGPort Jefferson, OHLARGE TREE DOWN
Jun 13, 12:40 AM EDTTSTM WND DMGSidney, OH4 INCH TREE LIMB DOWN
Jun 13, 12:45 AM EDTTSTM WND GST 513 S Bellefontaine, OH
Jun 13, 1:00 AM EDTTSTM WND DMGZanesfield, OHTREES AND POWER POLES BLOWN DOWN.
Jun 13, 1:03 AM EDTTSTM WND DMGNorth Hampton, OHLARGE TREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 5:00 PM EDTSevere Thunderstorm Watch PDSSPC9 hr
Jun 12, 11:53 PM EDTSevere Thunderstorm Watch PDSSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2978 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2978 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
1.7
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WUUS51 KILN 130425
SVRILN
OHC011-021-023-037-091-107-109-149-159-130515-
/O.NEW.KILN.SV.W.0039.130613T0425Z-130613T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1225 AM EDT THU JUN 13 2013

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN UNION COUNTY IN CENTRAL OHIO...
  SHELBY COUNTY IN WEST CENTRAL OHIO...
  MIAMI COUNTY IN WEST CENTRAL OHIO...
  SOUTHEASTERN MERCER COUNTY IN WEST CENTRAL OHIO...
  LOGAN COUNTY IN WEST CENTRAL OHIO...
  NORTHERN DARKE COUNTY IN WEST CENTRAL OHIO...
  NORTHWESTERN CLARK COUNTY IN WEST CENTRAL OHIO...
  CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
  SOUTHWESTERN AUGLAIZE COUNTY IN WEST CENTRAL OHIO...

* UNTIL 115 AM EDT.

* AT 1220 AM EDT...RADAR INDICATED SEVERE THUNDERSTORMS LOCATED ALONG
  A LINE EXTENDING FROM JACKSON CENTER TO NEWBERN TO UNION CITY...
  MOVING SOUTHEAST AT 50 MPH.

  STORM HAZARDS INCLUDE...
  DESTRUCTIVE WINDS TO 80 MPH...
  FREQUENT CLOUD TO GROUND LIGHTNING...
  VERY HEAVY RAIN WHICH MAY CAUSE MINOR FLOODING...

* LOCATIONS IMPACTED INCLUDE...
  RUSSELLS POINT...
  GREENVILLE...
  BRADFORD...
  DE GRAFF...
  PIQUA...
  COVINGTON...
  BELLEFONTAINE...
  ST. PARIS...
  WEST LIBERTY...
  PLEASANT HILL...
  TROY...
  URBANA...
  WEST MILTON...
  NORTH LEWISBURG...
  TIPP CITY...

IN ADDITION...BLOOMER...LOCKINGTON...POLO...PEMBERTON...LEWISTOWN...
HORATIO...LOGANSVILLE...PLATTSVILLE...QUINCY...MCMORRAN...
HUNTSVILLE...GETTYSBURG...BALLOU...CARYSVILLE AND ROSEWOOD ARE NEAR
THE PATH OF THESE SEVERE THUNDERSTORMS.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 66 AND 104...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR AND AVOID WINDOWS. THESE
STORMS HAVE THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT
DAMAGE TO PROPERTY.

TORNADOES CAN DEVELOP SUDDENLY IN THESE CONDITIONS. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4024 8347 3999 8364 3992 8416 3992 8431
      4016 8482 4030 8481 4040 8447 4053 8393
TIME...MOT...LOC 0425Z 297DEG 44KT 4040 8396 4024 8420
          4014 8474

$$

BINAU
3 follow-up statements
563 
WWUS51 KILN 130438
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1238 AM EDT THU JUN 13 2013

OHC011-107-130448-
/O.CAN.KILN.SV.W.0039.000000T0000Z-130613T0515Z/
AUGLAIZE OH-MERCER OH-
1238 AM EDT THU JUN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MERCER AND
SOUTHWESTERN AUGLAIZE COUNTIES HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 4024 8347 3999 8364 3992 8416 3992 8431
      4016 8482 4025 8480 4035 8426 4049 8392
TIME...MOT...LOC 0438Z 297DEG 44KT 4037 8375 4022 8399
          4011 8463

$$

OHC021-023-037-091-109-149-159-130515-
/O.CON.KILN.SV.W.0039.000000T0000Z-130613T0515Z/
CHAMPAIGN OH-CLARK OH-DARKE OH-LOGAN OH-MIAMI OH-SHELBY OH-UNION OH-
1238 AM EDT THU JUN 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR WESTERN UNION COUNTY IN CENTRAL OHIO...AND SHELBY...MIAMI...
LOGAN...CENTRAL DARKE...NORTHWESTERN CLARK AND CHAMPAIGN COUNTIES IN
WEST CENTRAL OHIO...

AT 1234 AM EDT...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM MCMORRAN TO PLATTSVILLE TO SHARPS
CROSSING...MOVING SOUTHEAST AT 50 MPH.

STORM HAZARDS INCLUDE...
DESTRUCTIVE WINDS TO 80 MPH...

LOCATIONS IMPACTED INCLUDE...
PIQUA...COVINGTON...WEST LIBERTY...ST. PARIS...PLEASANT HILL...
TROY...NORTH LEWISBURG...URBANA...WEST MILTON AND TIPP CITY.

IN ADDITION...SPRINGHILLS...KISER LAKE STATE PARK...ZANESFIELD...
FLETCHER...UNION CORNERS...VALLEY HI...FARRINGTON...PICKRELLTOWN...
MILLERSTOWN...CIRCLE HILL...LIPPINCOTT...MIDDLEBURG...KENNARD...MINGO
AND WESTVILLE ARE NEAR THE PATH OF THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 66 AND 99...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR AND AVOID WINDOWS. THESE
STORMS HAVE THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT
DAMAGE TO PROPERTY.

TORNADOES CAN DEVELOP SUDDENLY IN THESE CONDITIONS. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4024 8347 3999 8364 3992 8416 3992 8431
      4016 8482 4025 8480 4035 8426 4049 8392
TIME...MOT...LOC 0438Z 297DEG 44KT 4037 8375 4022 8399
          4011 8463

$$

BINAU
470 
WWUS51 KILN 130455
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1255 AM EDT THU JUN 13 2013

OHC021-023-037-091-109-149-159-130515-
/O.CON.KILN.SV.W.0039.000000T0000Z-130613T0515Z/
CHAMPAIGN OH-CLARK OH-DARKE OH-LOGAN OH-MIAMI OH-SHELBY OH-UNION OH-
1255 AM EDT THU JUN 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR WESTERN UNION COUNTY IN CENTRAL OHIO...AND SOUTHEASTERN SHELBY...
MIAMI...SOUTHERN LOGAN...EASTERN DARKE...NORTHWESTERN CLARK AND
CHAMPAIGN COUNTIES IN WEST CENTRAL OHIO...

AT 1254 AM EDT...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM MIDDLEBURG TO URBANA TO LAURA...
MOVING SOUTHEAST AT 50 MPH.

STORM HAZARDS INCLUDE...
DAMAGING WINDS TO 70 MPH...

LOCATIONS IMPACTED INCLUDE...
NORTH LEWISBURG...URBANA...WEST MILTON AND TIPP CITY.

IN ADDITION...CABLE...CHRISTIANSBURG...LUDLOW FALLS...THACKERY...
WOODSTOCK...TERRE HAUTE...GRAYSON...MUTUAL...HAVEN VIEW...DIALTON...
STATE ROUTE 41 AT STATE ROUTE 235...POWHATTAN...TREMONT CITY...NORTH
HAMPTON AND CATAWBA STATION ARE NEAR THE PATH OF THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 66 AND 87...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.

TORNADOES CAN DEVELOP SUDDENLY IN THESE CONDITIONS. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4024 8347 3999 8364 3992 8416 3992 8431
      4009 8455 4027 8410 4039 8373
TIME...MOT...LOC 0455Z 297DEG 44KT 4027 8351 4012 8375
          4001 8439

$$

BINAU
759 
WWUS51 KILN 130513
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
113 AM EDT THU JUN 13 2013

OHC021-023-037-091-109-149-159-130523-
/O.EXP.KILN.SV.W.0039.000000T0000Z-130613T0515Z/
CHAMPAIGN OH-CLARK OH-DARKE OH-LOGAN OH-MIAMI OH-SHELBY OH-UNION OH-
113 AM EDT THU JUN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN UNION COUNTY IN
CENTRAL OHIO...AND SOUTHEASTERN SHELBY...MIAMI...SOUTHERN LOGAN...
EASTERN DARKE...NORTHWESTERN CLARK AND CHAMPAIGN COUNTIES IN WEST
CENTRAL OHIO WILL EXPIRE AT 115 AM EDT...

THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE STORMS.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEAST 
CHAMPAIGN COUNTY...SOUTHWEST UNION COUNTY...AND SOUTHEAST LOGAN 
COUNTY.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 4024 8347 3999 8364 3992 8416 3992 8431
      4009 8455 4027 8410 4039 8373
TIME...MOT...LOC 0513Z 297DEG 44KT 4016 8326 4001 8350
          3991 8414

$$

BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:54 PM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 12, 9:54 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
954 PM EDT WED JUN 12 2013

.SYNOPSIS...
A DEEP LOW PRESSURE SYSTEM AND ASSOCIATED STRONG COLD FRONT WILL MOVE
THROUGH THE REGION LATE TONIGHT AND THURSDAY MORNING. STRONG TO
SEVERE STORMS WILL BE POSSIBLE AHEAD OF THIS COLD FRONT THIS
EVENING AND OVERNIGHT. HIGH PRESSURE WILL WORK INTO THE REGION
THURSDAY NIGHT...OFFERING COOLER TEMPERATURES AND DRY WEATHER.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
BY WEDNESDAY EVENING CONVECTION HAD DEVELOPED ALONG AND NORTH OF
ILN/S EXTREME NE FA BORDER. THIS CONVECTION HAD DEVELOPED ALONG
AND NEAR THE WARM FRONT IN NORTHERN INDIANA AND NORTHERN OH. A
CONVECTIVE SYSTEM HAD FORMED IN NORTHERN IL...WI...AND NORTHERN
INDIANA BY THIS EVENING. THIS CONVECTIVE SYSTEM WILL CONTINUE TO
APPROACH WESTERN PARTS OF FA AND MOVE INTO FA OVERNIGHT.

A SIGNIFICANT SHORTWAVE IN NW FLOW ALOFT WILL DROP SE FROM THE
UPPER MS VLY INTO THE OH VALLEY BY THU MORNING. THE ASSOCIATED SFC
LOW PRESSURE WILL DEEPEN AND TRACK ACROSS NRN INDIANA AND OHIO
TONIGHT. CAPE VALUES REMAIN ON AVERAGE 3000 J/KG APPROACHING
AROUND 4000 J/KG LATE THIS EVENING. CONVECTION THIS EVENING HAS
BEEN IN THE FORM OF DESCRETE CELLS. THE PRIMARY THREATS FROM THESE
STORMS WILL BE DAMAGING WINDS AND LARGE HAIL ALTHOUGH ISOLATED
TORNADOS CANNOT BE RULED OUT. IN ADDITION SOME OF THE
THUNDERSTORMS MAY PRODUCE SOME HEAVY RAINFALL.

EXPECT CAP TO WEAKEN IN RESPONSE TO MID-LEVEL COOLING AND
LIFT OVERNIGHT...AS UPSTREAM MID LEVEL S/W DIGS SOUTHEAST. EXPECT
THUNDERSTORM COMPLEX TO DROP SE ACROSS INDIANA INTO ILN/S FA
OVERNIGHT. INCREASED POPS TO CATEGORICAL OVERNIGHT. STRENGTHENING
LOW LEVEL JET INCREASING TO ABOUT 50 KTS. GIVEN STRONG DYNAMICS
AND INSTABILITY...SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE WITH
THE BEST TIME BETWEEN 04Z AND 07Z. AN ORGANIZED CONVECTIVE SYSTEM
SHOULD DROP SE ACRS ILNS FA.

MODELS HAVE BEEN CONSISTENT IN SHOWING THE POTENTIAL FOR
WIDESPREAD DAMAGING WIND EVENT TONIGHT. EXPECT THE MAIN THREAT TO
BE DAMAGING WIND GUSTS. LARGE HAIL AND HEAVY RAIN WILL ALSO BE
POSSIBLE. GIVEN LOW LEVEL SHEAR...ISOLD TORNADOES WILL ALSO BE
POSSIBLE.

WITH PROGRESSIVE NATURE OF SYSTEM DO NOT EXPECT TO SEE WIDESPREAD
FLOODING OR FLASH FLOODING ISSUES IN MOST PLACES. HOWEVER...AREAS WHERE
THUNDERSTORMS TRAIN WILL BE MOST AT RISK FOR FLASH FLOODING/FLOODING.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THE SEVERE WEATHER THREAT SHOULD END BY DAYTIME MORNING HOURS ON
THURSDAY. THUNDERSTORMS WILL END FROM WEST TO EAST THROUGH MIDDAY
THURSDAY. DRY CONDITIONS WILL RETURN TO THE FA AS HIGH PRESSURE
MOVES INTO THE REGION THURSDAY NIGHT. COOLER AIR WILL WORK INTO
THE FA ON THURSDAY AS A COLD FRONT MOVES THROUGH THE AREA. THE
HIGHS THURSDAY WILL BE IN THE 70S AND THE LOWS THURSDAY NIGHT WILL
BE IN THE 50S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL BRING FAIR WEATHER WITH LIGHT WINDS AND
SEASONABLY COOL TEMPERATURES ACROSS THE AREA FRIDAY THROUGH
SATURDAY MORNING. WENT WITH A BIAS CORRECTED BLEND FOR
TEMPERATURES DURING THE FRIDAY AND FRIDAY NIGHT PERIODS.

THE LOW LEVEL RIDGE SHIFTS EAST OF THE REGION ON SATURDAY RESULTING
IN RETURN FLOW WITH INCREASING MOISTURE AND MEAN TEMPERATURES. MID
AND UPPER LEVEL FLOW WILL FLATTEN TO A ZONAL PATTERN SATURDAY NIGHT
THROUGH SUNDAY NIGHT AS AN UPPER TROUGH AND WEAK SURFACE LOW OVER
SOUTH CENTRAL CANADA DIGS SOUTHEAST TOWARD THE GREAT LAKES.
DISTURBANCES EMBEDDED IN THIS ZONAL FLOW WILL BRING PERIODIC CHANCES
FOR SHOWERS AND THUNDERSTORMS TO OUR REGION SATURDAY NIGHT THROUGH
SUNDAY NIGHT. NIGHTTIME TEMPERATURES DURING THIS TIME PERIOD WILL BE
MILD...WITH CLOUD COVER AND DEWPOINTS IN THE 60S EXPECTED TO BE
PRESENT.

BY MONDAY MODELS ARE INDICATING THE TROUGH AND SURFACE LOW OVER THE
GREAT LAKES WILL LIFT NORTHEASTWARD...WHICH WILL HELP TO DRAG A COLD
FRONT ACROSS OUR AREA. THIS WOULD RESULT IN UNSETTLED WEATHER ON
MONDAY INTO MONDAY EVENING...FOLLOWED BY A DRYING TREND MONDAY NIGHT
AND TUESDAY.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
TAF SITES WILL BE IMPACTED BY SEVERE THUNDERSTORMS TONIGHT AS
VIGOROUS LOW PRESSURE MOVES TO NORTHERN OHIO. A VERY HUMID AIRMASS
AND INCREASING WIND FIELDS WILL CONTRIBUTE TO THUNDERSTORM
FORMATION. THUNDERSTORMS CELLS MERGING INTO A LINE SHOULD REACH
TAF SITES FROM AROUND 04Z TO 07Z. WILL MONITOR RADAR AND UPSTREAM
OBS AND WILL INCREASE WIND GUSTS TO ABOVE THE 45 KNOTS CURRENTLY
IN THE FORECAST IF NECESSARY.

IFR VISIBILITIES AND MVFR CEILINGS ARE EXPECTED WITH THE
THUNDERSTORMS. ONCE THE THUNDERSTORMS MOVE EAST EARLY
THURSDAY...MVFR CEILINGS WILL PERSIST FOR A FEW HOURS NEAR A
TRAILING COLD FRONT BEFORE CEILINGS RISE AHEAD OF HIGH PRESSURE
AND DRIER AIR ARRIVING FROM THE NORTH.

OUTLOOK...ADDITIONAL THUNDERSTORMS POSSIBLE SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...PARKER
NEAR TERM...PARKER
SHORT TERM...PARKER
LONG TERM...LATTO
AVIATION...CONIGLIO
Hazardous weather outlook, Jun 13, 12:12 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1212 AM EDT THU JUN 13 2013

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
077>082-088-140415-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1212 AM EDT THU JUN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

A SIGNIFICANT SEVERE WEATHER EVENT WILL BE POSSIBLE FOR THE
OVERNIGHT HOURS. A COMPLEX OF STORMS HAS DEVELOPED AND WILL MOVE
THROUGH THE REGION OVERNIGHT. DAMAGING WINDS WILL BE LIKELY WITH
THIS SYSTEM AS IT MOVES THROUGH THE AREA.  DAMAGING WINDS WILL BE
THE PRIMARY THREAT HOWEVER ISOLATED LARGE HAIL AND ISOLATED
TORNADOS CANNOT BE RULED OUT. SOME OF THE THUNDERSTORMS MAY
PRODUCE HEAVY RAINFALL AND LEAD TO LOCALIZED FLASH FLOODING
ISSUES.

THE SEVERE THREAT WILL TAPER DOWN ACROSS THE AREA BY THE DAYTIME
MORNING HOURS ON THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.

INZ073>075-080-KYZ089>100-140415-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
1212 AM EDT THU JUN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY AND NORTHERN KENTUCKY.

.DAY ONE...TONIGHT.

A COMPLEX OF STORMS WILL MOVE THROUGH THE REGION DURING THE
OVERNIGHT HOURS HOWEVER THERE IS STILL SOME QUESTION ON THE
SOUTHERN EXTENT OF THIS FEATURE. IF THE FEATURE MAKES IT FURTHER
SOUTH INTO THE AREA THEN DAMAGING WINDS WOULD BE THE PRIMARY THREAT.
IN ADDITION SOME OF THE THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL
AND LEAD TO LOCALIZED FLASH FLOODING ISSUES.

THE SEVERE THREAT WILL TAPER DOWN ACROSS THE AREA BY THE DAYTIME
MORNING HOURS ON THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE NEEDED OVERNIGHT.

In the hours before

Special weather statement, Jun 12, 9:22 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
922 PM EDT WED JUN 12 2013

OHZ026-130145-
HARDIN OH-
922 PM EDT WED JUN 12 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HARDIN COUNTY THROUGH
945 PM EDT...

AT 919 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR KENTON...
MOVING EAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
HARDIN COUNTY...INCLUDING PFEIFFER AND HEPBURN.

LAT...LON 4070 8349 4071 8344 4068 8341 4059 8342
      4061 8366 4070 8366 4074 8349

ASL
Special weather statement, Jun 12, 9:52 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
952 PM EDT WED JUN 12 2013

OHZ056-130215-
LICKING OH-
952 PM EDT WED JUN 12 2013

...A STRONG THUNDERSTORM MOVING ACROSS SOUTHEASTERN KNOX COUNTY MAY
CLIP THE NORTHEASTERN PORTIONS OF LICKING COUNTY THROUGH 1015 PM
EDT...

AT 949 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF FALLSBURG...MOVING SOUTHEAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN LICKING COUNTY...INCLUDING FALLSBURG.

LAT...LON 4012 8219 4024 8236 4024 8219 4024 8218
      4013 8218

ASL
Special weather statement, Jun 12, 10:58 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1058 PM EDT WED JUN 12 2013

OHZ026-034-035-042>044-051>053-130345-
AUGLAIZE OH-CHAMPAIGN OH-CLARK OH-DARKE OH-HARDIN OH-LOGAN OH-
MERCER OH-MIAMI OH-SHELBY OH-
1058 PM EDT WED JUN 12 2013

...LINE OF STRONG TO SEVERE STORMS TO MOVE INTO WEST CENTRAL OHIO
AFTER 1130 PM...

AN ORGANIZING LINE OF STRONG TO SEVERE THUNDERSTORMS IN NORTHERN
INDIANA WILL MOVE INTO WEST CENTRAL OHIO AFTER 1130 PM...WITH THE
THREAT OF STRONG DAMAGING WIND GUSTS...TORRENTIAL RAINFALL
RATES...AND PERHAPS A BRIEF TORNADO. STORM SPOTTERS IN INDIANA HAVE
ESTIMATED RECENT WIND GUSTS IN EXCESS OF 70 MPH...SO SIGNIFICANT
WIND DAMAGE WILL BE POSSIBLE AS THESE STORMS CROSS THE AREA NEAR AND
AFTER MIDNIGHT.

BE READY TO SEEK SHELTER WHEN WARNINGS ARE ISSUED.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST MILTON...
WAYNESFIELD...WAPAKONETA...VERSAILLES...UNION CITY...TROY...TIPP
CITY...ST. PARIS...ST. MARYS...ST. HENRY...SIDNEY...RUSSELLS POINT...
ROCKFORD...PLEASANT HILL AND PIQUA.

LAT...LON 3989 8407 3991 8417 3992 8416 3992 8426
      4000 8482 4064 8481 4071 8477 4073 8446
      4069 8445 4069 8423 4066 8422 4065 8389
      4080 8389 4082 8352

BINAU
Special weather statement, Jun 12, 11:34 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1134 PM EDT WED JUN 12 2013

INZ050-OHZ026-035-042>044-051-060-130500-
WAYNE IN-AUGLAIZE OH-DARKE OH-HARDIN OH-LOGAN OH-MIAMI OH-PREBLE OH-
SHELBY OH-
1134 PM EDT WED JUN 12 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE NORTHERN MIAMI
VALLEY...WEST CENTRAL OHIO...AND WAYNE COUNTY INDIANA THROUGH 100
AM EDT...

AT 1130 PM EDT...RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
MOVING SOUTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE THE THREAT OF DAMAGING WIND GUSTS...TORRENTIAL
RAINFALL RATES...AND PERHAPS A BRIEF TORNADO. STORM SPOTTERS IN
INDIANA HAVE ESTIMATED WIND GUSTS IN EXCESS OF 70 MPH...SO
SIGNIFICANT WIND DAMAGE AND POWER OUTAGES WILL BE POSSIBLE AS THESE
STORMS CROSS THE AREA NEAR AND AFTER MIDNIGHT.

BE READY TO SEEK SHELTER WHEN WARNINGS ARE ISSUED.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. MARYS...
CRIDERSVILLE...WAPAKONETA...NEW KNOXVILLE...NEW BREMEN...ADA...
MINSTER...BOTKINS...WAYNESFIELD...ALGER...UNION CITY...FORT
LORAMIE...ANNA...ANSONIA AND JACKSON CENTER.

LAT...LON 4082 8349 4071 8349 4068 8341 4058 8342
      4026 8381 4027 8401 4018 8403 3992 8451
      3972 8516 3979 8518 3980 8523 4001 8520
      4001 8482 4035 8481 4036 8446 4069 8445
      4065 8389 4082 8388
Local storm report, Jun 12, 11:59 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1159 PM EDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     TSTM WND GST     5 NW ST. MARYS          40.60N 84.44W
06/12/2013  M60 MPH          AUGLAIZE           OH   EMERGENCY MNGR

&&

SNYDER
Local storm report, Jun 13, 12:23 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1223 AM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     TSTM WND GST     3 SW ST. MARYS          40.51N 84.43W
06/13/2013  M63 MPH          AUGLAIZE           OH   MESONET

&&

SNYDER

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:25 PM EDTSpecial Weather StatementILNDelaware20 min
Jun 12, 8:29 PM EDTTornado WarningILNDelaware31 min
Jun 12, 8:49 PM EDTSpecial Weather StatementILNHardin26 min
Jun 12, 9:22 PM EDTSpecial Weather StatementILNHardin23 min
Jun 12, 9:52 PM EDTSpecial Weather StatementILNLicking23 min
Jun 12, 10:58 PM EDTSpecial Weather StatementILNAuglaize, Darke, Hardin, Mercer, Miami, Shelby47 min
Jun 12, 11:15 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer45 min
Jun 12, 11:34 PM EDTSpecial Weather StatementILNAuglaize, Darke, Hardin, Logan, Shelby86 min
Jun 12, 11:52 PM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Darke, Logan, Mercer, Miami and 1 more38 min
Jun 13, 12:13 AM EDTSevere Thunderstorm WarningILNAuglaize, Hardin, Logan, Union47 min
Jun 13, 12:51 AM EDTSpecial Weather StatementILNDelaware, Union39 min
Jun 13, 12:52 AM EDTSevere Thunderstorm WarningILNChampaign, Delaware, Franklin, Hardin, Logan, Madison and 1 more38 min
Jun 13, 1:04 AM EDTSpecial Weather StatementILNChampaign, Clark, Greene, Madison, Miami, Montgomery and 1 more41 min
Jun 13, 1:08 AM EDTTornado WarningILNDelaware, Union37 min
Jun 13, 1:20 AM EDTAreal Flood AdvisoryILNDarke, Miami, Shelby3 hr
Jun 13, 1:26 AM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Franklin, Licking, Madison64 min
Jun 13, 1:49 AM EDTSpecial Weather StatementILNButler, Clinton, Fairfield, Fayette, Pickaway, Warren56 min
Jun 13, 1:54 AM EDTSpecial Weather StatementILNGreene, Montgomery51 min
Jun 13, 2:37 AM EDTSpecial Weather StatementILNHocking38 min
Jun 13, 3:13 AM EDTSpecial Weather StatementILNClinton, Fayette, Greene, Pickaway47 min
Jun 13, 3:55 AM EDTAreal Flood AdvisoryILNClinton, Fayette, Highland, Hocking, Pickaway, Ross5 hr
Jun 13, 7:49 AM EDTSpecial Weather StatementILNPreble41 min
Jun 13, 8:04 AM EDTSevere Thunderstorm WarningILNButler, Montgomery, Preble41 min
Jun 13, 8:09 AM EDTSevere Thunderstorm WarningILNButler, Hamilton51 min
Jun 13, 8:23 AM EDTSevere Thunderstorm WarningILNButler, Clinton, Greene, Montgomery, Warren67 min
Jun 13, 8:25 AM EDTSevere Thunderstorm WarningILNClermont, Hamilton65 min
Jun 13, 8:42 AM EDTSpecial Weather StatementILNClinton33 min
Jun 13, 8:50 AM EDTSevere Thunderstorm WarningILNBrown, Butler, Clermont, Clinton, Hamilton, Highland and 1 more55 min
Jun 13, 8:57 AM EDTSpecial Weather StatementILNClinton, Fayette, Ross33 min
Jun 13, 9:15 AM EDTSpecial Weather StatementILNBrown, Clermont45 min
Jun 13, 9:19 AM EDTSpecial Weather StatementILNHighland26 min
Jun 13, 9:32 AM EDTSevere Thunderstorm WarningILNHighland, Pike, Ross28 min
Jun 13, 9:37 AM EDTSpecial Weather StatementILNRoss38 min
Jun 13, 9:38 AM EDTSpecial Weather StatementILNHighland37 min
Jun 13, 9:49 AM EDTSpecial Weather StatementILNAdams, Brown56 min
Jun 13, 9:54 AM EDTAreal Flood AdvisoryILNBrown, Clinton, Fayette, Highland, Pickaway, Pike and 1 more3 hr
Jun 13, 9:57 AM EDTSpecial Weather StatementILNPike33 min
Jun 13, 10:01 AM EDTSpecial Weather StatementILNPike, Scioto29 min
Jun 13, 10:38 AM EDTSpecial Weather StatementILNScioto37 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.